Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 24, 2000, 9:37 PM CDT for Edgar County, Illinois. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2000, 9:37 PM CDT (02:37 UTC)
- Expired
- Jun 24, 2000, 11:00 PM CDT
- In force
- 83 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Edgar County, IL
The radar
The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 250239 FFWILX ILC045-250400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 937 PM CDT SAT JUN 24 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... EDGAR COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1100 PM CDT * AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HAS FALLEN ACROSS THE SOUTHERN HALF OF EDGAR COUNTY FROM AROUND PARIS AND SOUTH. * THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL AMOUNTS WILL LIKELY RANGE UP TO 1 INCH IN AN HOUR. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO JUDGE HOW MUCH WATER COVERS ROADWAYS. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. KMH/E NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:30 PM CDT, 7 hours 7 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT SAT JUN 24 2000 FORECAST CHALLENGE IS WHETHER TO CONTINUE FLASH FLOOD WATCH THIS EVENING AND RISK OF MORE SEVERE WEATHER. SPC ISSUED NEW SEVERE THUNDERSTORM WATCH TIL 8 PM CDT FROM DANVILLE-EFFINGHAM AND EAST. 12Z/JUN 24 SHORT RANGE MODELS IN BETTER AGREEMENT THAN LAST RUN. GOOD INITIALIZATION AND MODELS...ESPECIALLY ETA...MORE INTENSE WITH MID LEVEL SHORT WAVE/MCV OVER SOUTHCENTRAL IA JUST SW OF KOTM AT 18Z MOVING E INTO CENTRAL IL BY 00Z/SUN AND INTO CENTRAL AND NORTHERN INDIANA BY 06Z/SUN. AVG MODEL QPF HALF TO 1 INCH ACROSS CWA THIS AFTERNOON AND EVENING WITH LOCAL 1-2 INCH POCKETS EAST OF A BMI-TAYLORIVILLE LINE WHERE FLASH FLOOD WATCH TO CONTINUE THIS EVENING AND COORDINATED WITH NEIGHBORING OFFICES. FFG ACROSS FCWA AS LOW AS A HALF TO 1 INCH/1 HR AND 1-1.5 INCHES/3 HR WITH A FEW POINTS ALONG SE CWA RIVERS ABOVE FLOOD STAGE. 19Z SURFACE ANALYSIS HAS 1006 MB LOW JUST S OF KOTM WITH S FLOW AND TROPICAL AIR MASS OVER CENTRAL IL AHEAD OF THE FEATURE WITH DEWPOINTS 70-75. LEADING EDGE OF BAND OF CONVECTION/STRENGTHENING THUNDERSTORMS JUST PASSING E OF I-57 AT 19Z AND MOVING ENE 30-40 MPH. DEVELOPING BANDS OF CONVECTION ACROSS IL WITH MORE WIDSPREAD CONVECTION OVER N IL N OF PIA/BMI. MODELS TAKE THIS LOW E INTO N CWA BY 00Z AND INTO N INDIANA BY 06Z. MORE VIGOROUS MID LEVEL SHORT WAVE DEPICTED WELL ON VISIBLE SATELLITE TO FOLLOW SIMILAR PATH AND INITIATE WIDESPREAD CONVECTION E OF IL RIVER LATE THIS AFTERNOON... AND EXITING E INTO INDIANA AROUND MIDNIGHT. PWAT 1.5-2 INCHES COMBINED WITH ABOVE FFG AND TIMING OF SHORT WAVE...SUPPORT FLASH FLOOD WATCH THIS EVENING FROM I-55 EAST. HEAVY RAINS POSSIBLE W OF I-55 BUT EARLY THIS EVENING B4 SUNSET...THEREFORE WILL NOT CONTINUE FFA THERE. SUNDAY LOOKS ALMOST DRY AS NO SHORT WAVE ENERGY TO SPEAK OF AND H5 RIDGE SLOWLY BUILDING BACK N. MODEL GUIDANCE POPS HAVE LOWER 30-50% FOR SUNDAY AND BELOW 10%. WILL KEEP A PROB30 CHANCE OF A LATE DAY AIR MASS THUNDERSTORM ALONG ANY REMAINING OUTFLOW BOUNDARY ADMIST LINGERING HUMID AIR MASS AS DEWPOINTS IN THE UPPER 60S/LOWER 70S. FAIRLY STRONG NORTHERN STREAM SHORT WAVE DEPARTS BRITISH COLUMBIA AND MOVES ESE ACROSS THE NORTHERN PLAINS SUNDAY AND GREAT LAKES MON. ASSOCIATED COLD FRONT SLIDES SE TO GALESBURG BY 12Z/MON...THEN TO PASS SE OF KLWV BY SUNSET/MON. WILL HAVE PROB50 CONVECTION NW CWA AND PROB30 SE SUNDAY NIGHT...THEN GOOD CHANCE MONDAY ACROSS FCWA. TEMPWISE...FWC/FAN CLOSE WITH LOWS 65-70 TONIGHT AND SUN NIGHT AND FOLLOWED. LIKE WARMER FWC HIGHS IN MID-UPPER 80S SUNDAY WITH PARTLY SUNNY SKIES AND H85 TEMPS ELEVATING TO 19-20C. COOLER FWC HIGHS MON AROUND 80 NW CWA AND LOW 80S CENTRAL WITH MORE CLOUDS AND CONVECTION WITH FRONT SLIDING THROUGH...MID-UPPER 80S SE OF I-70 AS FRONT NOT TO PASS THROUGH UNTIL END OF DAY. QUICK MEDIUM RANGE PEAK TUE-THU LOOKS FAIRLY DRY TUE/THU WITH CONVECTION CHANCES WED WITH SFC WAVE RIDING ENE ALONG STALLED OUT FRONTAL BOUNDARY IN THE MID MS AND LOWER OHIO VALLEY. PROGRESSIVE ZONAL FLOW ACROSS THE NORTHERN U.S. AROUND H5 LOW OVER HUDSON BAY RACES SHORT WAVE ENERGY E AND MAY KICK OFF SCT CONVECTION N CWA THU AFTN. COOLER TEMPS WITH HIGHS IN THE UPPER 70S/LOWER 80S AND LOWS IN THE UPPER 50S/LOWER 60S. RETURN TO SUMMER HEAT AND HUMIDITY NEXT WEEKEND AS UPPER LEVEL RIDGE BUILDS IN ALONG WITH UPPER 80S AND LOWER 90S. THANKS FOR THE COORDINATION...IND...DVN...LSX...CHI...PAH. PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI BE 066/087 068/081 061 07634 PIA BE 065/085 065/079 059 07635 DEC BE 066/086 068/081 061 07734 CMI BE 066/086 068/080 061 07733 MTO BE 068/086 069/083 063 07733 LWV BE 070/089 071/088 067 07633 .ILX...FLASH FLOOD WATCH THIS EVENING FROM I-55 EAST TO INDIANA. HUETTL
In the hours before
Special weather statement, Jun 24, 6:20 PM CDT, 3 hours 17 minutes before
ILZ041-042-047>051-242345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 620 PM CDT SAT JUN 24 2000 ...SEVERE THUNDERSTORM WATCH CANCELED ALONG AND WEST OF I-55... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 8 PM CDT HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...CASS...LOGAN... MASON...MENARD...MORGAN...SANGAMON AND SCOTT. THE THREAT OF SEVERE WEATHER IS EAST OF I-55 WHERE A SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 8 PM CDT. ALSO A FLASH FLOOD WATCH REMAINS IN EFFECT EAST OF I-55 THIS EVENING. HUETTL
Special weather statement, Jun 24, 7:22 PM CDT, 2 hours 15 minutes before
ILZ043>046-052>057-061>063-066>068-071>073-250045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 722 PM CDT SAT JUN 24 2000 ...SEVERE THUNDERSTORM WATCH CANCELED EAST OF I-55... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR THE REMAINDER OF CENTRAL ILLINOIS EAST OF I-55 UNTIL 8 PM CDT HAS BEEN CANCELED. THE THREAT OF SEVERE WEATHER IS NOW RESTRICTED TO SOUTHERN ILLINOIS FROM SAINT LOUIS TO EVANSVILLE SOUTH...AND EAST IN INDIANA. A FLASH FLOOD WATCH REMAINS IN EFFECT EAST OF I-55 THIS EVENING. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:28 PM CDT | Flash Flood Warning | ILX | Coles | 92 min |
| Jun 24, 10:59 PM CDT | Flash Flood Warning | ILX | Edgar | 61 min |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.